well my friend has been on xanax for over 20 years and has been increasing his dosage steadily he now takes up to 30 0.5 xanax per day and he's getting more depressed and his anxiety seems to get worse when he tries to lower the dosage i think he needs help thats why i came here for some advise
Yes your friend absolutely needs help. You need to get a Dr on board with this so your friend can get on a taper plan to get off xanax slowly. The reason the xanax is no longer helping is due to building up a tolerance to xanax and it causes more anxiety and depression after being on it long term. Benzos are only suppose to be taken short term of no longer than 2 weeks. Whatever Dr your friend sees they need to help work out a taper plan. What kind of Dr even gives xanax for 20 yrs? Also your friend should not stop taking xanax abruptly as that can cause seizures. Call the Dr Monday to get this problem taken care of then your friend needs to get into some type of councelling along with going to AA or NA for support.
Your friend is lucky to be alive and is probably getting these illegally as I doubt any Doctor would write enough to sustain 30 a day, especially because it's an overdose. The best help is medical help and your friend has to want the help, if not, there's not much anyone else can do.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jul 2011 • 1 answer
Has anyone found anything better than xanax-XR for panic attacks and anxiety? It works great for me?
Posted 27 Nov 2011 • 4 answers
Posted 7 Dec 2011 • 2 answers
Generalized Anxiety Disorder - I'm starting week 7 of celexa today, still have some nausea some days
Posted 15 Dec 2013 • 1 answer
Posted 25 Nov 2015 • 5 answers